MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR

ACIST MEDICAL SYSTEMS, INC. ACIST; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number KODAMA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Ventricular Fibrillation (2130); Thrombosis/Thrombus (4440)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The kodama catheter used in the event was not returned to acist as it was discarded by the user facility.A review of the kodama catheter device history record (dhr) for this kodama lot 00213098 indicates there were no nonconformances or deviations associated with the manufacture of this lot.During the manufacture, samples were selected as part of the normal manufacturing process to measure tensile strength at bond locations throughout the distal tip and imaging window.All samples measured were above the tensile strength specification.All acceptance records demonstrate the device was manufactured in accordance with the device master record (dmr).Upon completion of acist's investigation of the event, a follow-up report will be submitted to fda.
 
Event or Problem Description
User facility report, during an intravascular ultrasound (ivus) procedure, using the acist hdi high-definition intravascular ultrasound (ivus) system and acist kodama intravascular ultrasound catheter on a patient with non-st-segment myocardial infarction, the kodama catheter became entrapped, and despite rotation and gentle withdrawal, the tip of the kodama catheter broke off and was retained in the patient's left anterior descending artery (lad).Subsequently, the patient had thrombosis of the left main coronary artery (lmca), ventricular fibrillation, cardiac arrest, and hypotension.After hemodynamic support and cardiopulmonary resuscitation (cpr), the patient's lmca was reopened and stented.Imaging suggested that an extruded piece of catheter fragment had been pulled back into the lmca.The catheter piece was stented.The patient was in critical condition post the event.
 
Additional Manufacturer Narrative
Images provided by the user facility were reviewed on 29 march 2021 by acist's medical advisory board member: the case report describes a fracture of the kodama catheter tip that lodged in the left main artery and caused thrombosis of the left main.This resulted in cardiac arrest.The vessel was re-opened and a stent was placed to re-open the vessel and trap the tip of the catheter against the wall of the vessel.The patient survived and was in stable but severe condition at the time of the report.There were four ivus pull back images and six freeze frame ivus images; as none of the images are labeled, it is difficult to make a conclusion from these images.A couple of the pull backs appear to be from the mid-left anterior descending (lad) or circumflex (cx) artery back through the left main.One image show a stent in the left main.There is mild fullness along one outer edge of the stent that may represent the tip of the kodama pressed against the vessel wall, however, this is not clear.There are not any angio runs included with the images provided.This report is considered closed.

Brand Name
ACIST
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key10668217
Report Number2134243-2020-00011
Device Sequence Number19583207
Product Code OBJ
UDI-Device Identifier30841716102289
UDI-Public(01)30841716102289(17)130322(10)00213098
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K113008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2022
Device Model NumberKODAMA
Device Catalogue Number017788
Device Lot Number00213098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 MM BALLOON; 7 FRENCH 45 CM BRITE TIP SHEATH; 7 FRENCH JL4 GUIDE; ASAHI SION BLUE GUIDEWIRE; BILAVIRUDIN; BMW WIRE; FIELDER XT WIRE HYDROPHILIC; TRAP LINER CATHETER; TURNPIKE LP CATHETER; TWINPASS CATHETER; WIGGLE WIRE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age85 YR